MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7770823
Medical Device Problem Codes Mechanical Problem (1384); Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent l4-l5 posterior lumbar interbody fusion.Intra-op, after placing the implant in the disc space at l4-l5, it looked as if the surgeon implanted the cage too far into the disc space.He tried to reconnect the inserter to the implant but was unable to do so.He then collapsed the cage.Retrieval of cage was attempted again but it could not be done.The surgeon then distracted the disc space and tried to reconnect the inserter to the implant.When trying to reconnect the cage to the inserter, the cage was pushed anteriorly, and out of the disc space.No patient complications have been reported currently; however, the patient is going to be evaluated by the surgeon during follow-up.If any symptoms occur from the cage in the anterior space, the surgeon will schedule a surgery by anterior approach to retrieve the implant.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8756695
Report Number1030489-2019-00690
Device Sequence Number11148334
Product Code MAX
UDI-Device Identifier00643169430440
UDI-Public00643169430440
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7770823
Device Lot Number0696082W
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR